|IF ONE IS UNDETECTABLE ON COCKTAL BUT WITH SIDE EFFECTS?
Sep 5, 2004
If one has been undetectable for a period of time on a cocktail, and has managed to raise T cells from the mid 200s to the 400s, but has really difficult side effects, is FUZEON a possiblity? (Person basically has shown resistance to other coktails and is a long time survivor with minimal to no OIs.)
Response from Mr. Kurtyka
Since you don't give a great deal of information related to the types of side effects you are having from antiretroviral medication, I am going to assume that you have experienced some degree of diarrhea, nausea, vomiting, general malaise, lab abnormalities and/or maybe hypersensitivity to medications. Keep in mind that there are side effects associated with all mediciations (even multivitamins) and everyone responds differently. There's no way to predict who will and won't experience side effects from a treatment agent.
Check out the links below to read all about the possible side effects of Fuzeon. You will see that some degree of nausea, diarrhea, lab abnormalities, etc. have been reported along with the somewhat unique aspect of injection site reactions [ISRs] (which are unique for each person as well). In my personal experience, side effects other than ISRs are uncommon.
Bottom line: if you're responding to your current regimen but the side effects are intolerable, subsituting Fuzeon for the most offensive agent in your current regimen might be worth trying to see if your quality of life improves with the switch.
Links: check out...
Injection reaction a given fact?
Can Fuzeon be effective after treatment stoppage?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.